Oklahoma, 2009Winter Weather in Oklahoma, February 14, 2009
February 14, 2009 · NWS OUN · 1 event in 1 county or zone
After several days of above average temperatures, more normal temperatures settles in behind a cold front that moved through Oklahoma on the 13th. Temperatures in the morning were in the 20s and low 30s area-wide.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
After several days of above average temperatures, more normal temperatures settles in behind a cold front that moved through Oklahoma on the 13th. Temperatures in the morning were in the 20s and low 30s area-wide. A swath of thunder-sleet and light freezing rain developed over southwest Texas and moved northeast during the mid-morning hours. The area of sleet moved toward the Red River, eventually crossing into Jefferson county. Temperatures were able to warm into the middle to even upper 30s. but wet-bulb effects allowed for some locations to fall to near freezing, slowing travel as the wintry precipitation fell. The event lasted only a couple hours at any given location, with most areas picking minimal accumulations of sleet and a very light coating of ice. No accidents were reported.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Feb 14, 9:18 AM CST, 3 hours 27 minutes earlier.
Area forecast discussion, Feb 14, 9:18 AM CST, 3 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
918 AM CST SAT FEB 14 2009
.UPDATE...SUBTLE FORCING AT MID LEVELS HAS LEAD TO SCATTERED
THUNDERSTORM DEVELOPMENT IN SOUTHWEST TEXAS. THIS EVENT IS MADE
MORE SIGNIFICANT BY SUB-FREEZING SURFACE TEMPERATURES NEAR AND
AHEAD OF THE PRECIPITATION. THE MORNING SOUNDING AT MIDLAND SHOWED
A MOIST LAYER NEAR THE 300 K ISENTROPIC LEVEL...WITH STEEP LAPSE
RATES ABOVE THAT LAYER. FORTH WORTH ALSO MEASURED RELATIVELY STEEP
LAPSE RATES. A BROAD...LOW AMPLITUDE MID-LEVEL TROUGH WILL MOVE
WEST TO EAST ACROSS THE REGION TODAY...MEANING MOISTURE AND
INSTABILITY WILL SPREAD EAST TO NORTHEAST FROM WHERE THUNDER WAS
OCCURRING EARLY THIS MORNING. THE 06Z GFS AND 12Z NAM HAVE CAUGHT
ONTO THIS...AND BRING A SWATH OF 0.05 TO 0.10 INCHES OF RAIN
THROUGH OUR TEXAS COUNTIES AND INTO SOUTHERN OR EVEN PART OF
CENTRAL OKLAHOMA BY THIS AFTERNOON.
WITH STRATUS IN PLACE TO SECURE THE SUB-FREEZING TEMPS THIS
MORNING...AND WITH SOME WET BULB EFFECT...WE BELIEVE ENOUGH OF
THIS WILL FALL AS FREEZING RAIN TO WARRANT AN ADVISORY...AT LEAST
FROM WESTERN NORTH TEXAS INTO FAR SOUTHWEST OKLAHOMA. FARTHER
DOWNSTREAM...RAIN WILL FALL DURING THE WARMER PART OF THE
AFTERNOON...SO WE WILL MONITOR TRENDS BEFORE CONSIDERING ANY
NORTHEASTWARD EXTENSION OF THE ADVISORY.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 39 29 50 29 / 30 10 0 0
HOBART OK 38 28 52 32 / 20 0 0 0
WICHITA FALLS TX 36 28 56 33 / 60 0 0 0
GAGE OK 42 21 50 27 / 10 0 0 0
PONCA CITY OK 45 28 46 29 / 10 10 0 0
DURANT OK 48 37 54 36 / 30 10 0 0
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...FREEZING RAIN ADVISORY UNTIL 2 PM CST THIS AFTERNOON FOR OKZ037-
044-045.
TX...FREEZING RAIN ADVISORY UNTIL 2 PM CST THIS AFTERNOON FOR
TXZ084>090.
&&
22/32
BURKEHazardous weather outlook, Feb 14, 12:03 PM CST, 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1203 PM CST SAT FEB 14 2009
OKZ004>048-050>052-TXZ083>090-151300-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1203 PM CST SAT FEB 14 2009
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
SCATTERED THUNDERSTORMS WILL AFFECT WESTERN NORTH TEXAS AND SOUTHERN
OKLAHOMA THIS AFTERNOON. ORGANIZED SEVERE WEATHER IS NOT EXPECTED.
DISCUSSION...
AS AN UPPER LEVEL TROUGH MOVES QUICKLY FROM WEST TO EAST...A REGION
OF WARM AND UNSTABLE AIR A FEW THOUSAND FEET ABOVE THE GROUND WILL
SPREAD ACROSS WESTERN NORTH TEXAS AND SOUTHERN OKLAHOMA.
THUNDERSTORMS THAT WERE LOCATED IN WESTERN NORTH TEXAS AT
MIDDAY...WILL MOVE AND REDEVELOP NORTHEAST. ISOLATED CLOUD TO GROUND
LIGHTNING MAY REACH AS FAR NORTH AS DUNCAN AND ADA. WITH COLD AIR AT
UPPER LEVELS...MANY OF THE THUNDERSTORMS WILL PRODUCE SMALL
HAIL...WHICH COULD COVER THE GROUND AT TIMES. LIMITED INSTABILITY
SHOULD KEEP THE SIZE OF INDIVIDUAL HAIL STONES BELOW SEVERE LIMITS.
PROBABILITY TABLE...
VALID THROUGH 700 AM CST SUNDAY FEB 15.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...LESS THAN 10 PERCENT
OTHER HAZARDOUS WEATHER...
COLD AIR UNDERNEATH THE RAIN AND THUNDERSTORMS WILL ALLOW
THE FORMATION OF SLEET. THERE IS ALSO A CHANCE FOR FREEZING RAIN
THROUGH THE EARLY AFTERNOON FROM WESTERN NORTH TEXAS UP TO
TILLMAN...COTTON...AND JEFFERSON COUNTY OKLAHOMA. IN THIS REGION...
RAIN COOLED AIR MAY BRIEFLY BRING THE SURFACE TEMPERATURE BELOW
FREEZING. REFER TO THE FREEZING RAIN ADVISORY FOR DETAILS AND
RECOMMENDED ACTIONS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
THUNDERSTORM OUTLOOK...
THUNDERSTORMS WILL BE POSSIBLE IN FAR SOUTHEAST OKLAHOMA TUESDAY AS
A STORM SYSTEM MOVES ACROSS THE PLAINS.
OTHER HAZARDOUS WEATHER...
AFTER COOLER TEMPERATURES THIS WEEKEND...WARMER AND BREEZY WEATHER
WILL AGAIN RAISE FIRE CONCERNS MONDAY AND ESPECIALLY TUESDAY.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
SUNDAY.
BURKEIn the hours before
Local storm report, Feb 14, 10:58 AM CST, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1058 AM CST SAT FEB 14 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1053 AM SLEET BENJAMIN 33.58N 99.79W
02/14/2009 E0.10 INCH KNOX TX LAW ENFORCEMENT
SLEET WAS COVERING THE GROUND. THUNDER WAS ALSO
ACCOMPANYING THE SLEET.
1056 AM SLEET SEYMOUR 33.60N 99.26W
02/14/2009 E0.00 INCH BAYLOR TX LAW ENFORCEMENT
SLEET AND LIGHT FREEZING RAIN WERE REPORTED.
&&
TYLocal storm report, Feb 14, 11:16 AM CST, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1116 AM CST SAT FEB 14 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1116 AM SLEET BOMARTON 33.50N 99.43W
02/14/2009 E0.30 INCH BAYLOR TX AMATEUR RADIO
THUNDER-SLEET WAS REPORTED.
&&
TYLocal storm report, Feb 14, 11:32 AM CST, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1132 AM CST SAT FEB 14 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 AM SLEET MEGARGEL 33.45N 98.93W
02/14/2009 E0.00 INCH ARCHER TX PUBLIC
SLEET AND LIGHT FREEZING RAIN WERE REPORTED, WITH NO
ACCUMULATION.
&&
TYLocal storm report, Feb 14, 12:20 PM CST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1220 PM CST SAT FEB 14 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1219 PM SLEET WESTOVER 33.50N 99.02W
02/14/2009 E0.10 INCH BAYLOR TX AMATEUR RADIO
SLEET AND FREEZING RAIN WERE REPORTED. THE SLEET COVERED
THE GROUND.
&&
TYWinter Weather, Jackson
- When
- February 14, 12:45 PM CST to 2:45 PM CST
- Where
- Jackson forecast zone
- Reported by
- Amateur Radio
- Coordinates
- 34.588, -99.415 (the zone’s center; the record gives no point)
Mostly non-freezing rain was reported, but areas of thunder-sleet developed in the heavier rain bands. No accumulations were reported.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Wind in Louisiana, February 14, 2009$30,000 · 61 kt wind · 2 events
- Hail and Damaging Wind in Louisiana, February 14, 2009$5,000 · 1.75 in hail · 5 events
- Heavy Snow in California, February 14 to 15, 20093 events
- Marine Thunderstorm Wind in Gulf of Mexico, February 14, 20091 event
- Marine Thunderstorm Wind in Gulf of Mexico, February 14, 20091 event
- Winter Weather in Texas, February 14, 20091 event
- Heavy Snow in Michigan, February 14, 20091 event
- Hail in Texas, February 14, 20090.75 in hail · 1 event
- Hail in Louisiana, February 14, 20090.75 in hail · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 156601.